MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0306
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician experienced difficulty detaching a smart coil with the handle.Subsequently, the physician manually detached and implanted the smart coil in the target vessel.The procedure was completed using three additional smart coils and the same handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being included on this follow-up #02 mfr report:3005168196-2020-01279.Please note that the following statement in section h.Box 10./11.Narrative/corrected data on the follow-up #01 report incorrectly stated the following: "please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #a mfr report: 3005168196-2020-01279." the sentence above should have read as follows: "please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 mfr report: 3005168196-2020-01279.".
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician experienced difficulty detaching a smart coil with the handle.Subsequently, the physician manually detached and implanted the smart coil in the target vessel.The procedure was completed using three additional smart coils and the same handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #a mfr report: 3005168196-2020-01279.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10451243
Report Number3005168196-2020-01279
Device Sequence Number3316999
Product Code HCG
UDI-Device Identifier00814548015354
UDI-Public00814548015354
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model Number400SMTXSFT0306
Device Catalogue Number400SMTXSFT0306
Device Lot NumberF82741
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer01/14/2005
01/14/2005
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date08/26/2020
09/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight62
Date Report Sent to FDA01/01/2005